Doctor insights on:
Can Hormone Imbalance Cause Seizures
A hormone (from greek ὁρμή, "impetus") is a chemical released by a cell or a gland in one part of the body that sends out messages that affect cells in other parts of the organism. Only a little amount of hormone is required to alter cell metabolism. In essence, it is a chemical messenger that transports a signal from ...Read more
I have TLE (Temporal Lobe Epilepsy), diagnosed March this year. When I menstruate I get seizures. What can I do to stop the hormone imbalance?
Catamenial epilepsy: This is not an uncommon scenario particularly in young women with epilepsy. Fortunately, this can be controlled in the vast majority of women with medications, sometimes with additional meds at the time of menses. Meet with your neurologist to discuss options to address these seizures at the time of your menses. ...Read more
Yes: If a woman has much acne, it is likely to be due to extra androgens, especially if her periods are not quite normal; this is very common and your family physician or gynecologist has already considered it. A man's acne is usually just from him having plenty of testosterone, which is a good thing; acne is easy to treat with real medications. ...Read more
Can a woman be tested for a hormone imbalance... I seem to still get acne I am tried, achy, irritable and other things..
Around the time I started experiencing heavier than my normal bleeding I started getting horrible acne. Could it be a hormone imbalance w/no ovulation?
Possible: You are asking an excellent question whose answer is not simple. Your heavier menstruation or abnormal menses can indicate hormonal irregularities, but not always. These changes (for example pcos) can be linked to acne. Discuss this with your obgyn or dermatologist. They can check with some blood work. ...Read more
What is the difference between cystic acne and common minor acne? D.O. Thinks my acne is maybe from hormone imbalance and gave me keflex.
She has been on birth control before, acne meds, topical meds, and still has horrible acne. We think it is hormone imbalance. How to fix?
While elevated glucocorticoids (or testosterone) cause acne, they cause a lot of other symptoms (obesity, thin skin glucocorticoids; male appearance if testosterone).
antibiotics, such as clindamycin, doxycycline, erythromycin, and tetracycline.
Topical retinoid medicines, such as tretinoin accutane, tazorac (tazarotene) ...Read more
Do you think I have a hormone imbalance I've always had acne but it's become worse and now it's on my back face, neck, been to dermatologist B 4.???
Just manage it: If your monthly cycle is normal, you will not find a treatable underlying cause for your acne. If I understand your history, you are using doxycycline as sole therapy for acne. You need to add a topical agent such as benzoyl peroxide. You may also benefit from a medicine like spironolactone, and various forms of the oral contraceptive pill can work as well. ...Read more
I have had hormonal acne, ovarian cyst, hair growth. All symptoms for imbalance I have. I know I have hormone imbalance so why did test come back norm?
How do you find out if you have a hormone imbalance? Experiencing acne, fatigue, hair loss and more.
Have fibroids, hair not growing on head but on the side of the bikini zone, acne scars for a while, do I have hormone imbalance? Please help.
Excessive hair growth in women is called hirsutism, there are several reasons for it, hormonal imbalance being one of them. Acne, hair growth and also irregular cycles are a part of condition called polycystic ovaries. Dibeties or Insulin resistance may also be associated conditions.
The treatment depends on your plans for pregancy. Hope this helps. ...Read more
I've got acne and a hormone imbalance. The dermatologist gave me minerva. Would triphasil (ethinyl estradiol and levonorgestrel) do the same job?
Can testosterone boosters cause seizures or has testosterone/hormones got nothing to do with epilepsy and causes of seizures?
Sorry, but: There are no testosterone boosters;, no matter what the internet and tv and your friends may tell you. The only way to boost your testosterone is through a healthy lieve style, proper nutrition, exercise, and avoidance of toxins like alcohol and tobacco. Save your money, and your health. ...Read more
Could be provoked: The hormonal issues can increase likelihood of seizure activity, but are not the underlying cause. Therefore, you need to be evaluated for a focal brain lesion, metabolic imbalance, toxins, medication side effects, contact with recreational drugs, vitamin deficiencies, chronic infections, etc. ...Read more
What to do if I have a friend who is pre op male to female. This person is taking the hormones and had a seizure is this okay and normal?
Not OK: The hormones usually don't cause seizures out of nowhere. S/he needs to be evaluated, preferably by a neurologist ...Read more
Medication Effect: For the most part reproductive hormones do not cause seizures or worsen them. However, they can affect the absorption of anti-seizure medication and that can make those medicines less effective. Or the anti-seizure medication for instance can make birth control pills less effective. ...Read more
Are hormone/birth control pills (ex:Sprintec) able to control petit mal seizures especially for someone that has increased seizures during menses?
Work with Neuro:
Birth control pills do not control petit mal seizures.
Anti epileptic drugs control seizures. (AED)
All women taking AEDs of childbearing years should be taking Folic acid. AED medications can induce hepatic enzymes that increase the metabolism of oral contraceptives. I advise your friend to go back to the Neurologist and work on a treatment plan tailored for her particular case. It is dangerous for seizures to remain untreated. ...Read more
Would getting a partial hysterectomy help lessen my catamenial, ie hormonal, seizures? Bc I have long periods and can't take birth control bc I have APS.
Can extreme motion sickness (especially around more hormonal times of the month) (not pregnant) be a sympt. Of seizure? Vest. Migraine?
Unclear: I apologize but I do not understand exactly what you are asking. Extreme nausea should be evaluated preferably by a gastroenterologist. If the nausea is associated with a Migraine headache then it should be evaluated by a neurologist. If you do not have seizures or a known seizure disorder then nausea is not a likely indicator of future seizure activity. ...Read more
Which hormones?: And how many years past 25yo? Ovaries don't typically stop functioning until early 50s eg menopause. Adrenal & pituitary glands don't commonly cause imbalance. Thyroid can become over or underactive for unknown reasons, sometimes inflammation, sometimes infection. Pancreas' insulin can become insufficient due to obesity eg insulin resistant diabetes. ...Read more
- Talk to a doctor online
- Can hormone imbalance cause nausea?
- Can hormone imbalance cause body odor?
- Can hormone imbalance cause vertigo during pms?
- Can hormone imbalance cause depression and anxiety?
- Chemical imbalances that cause seizures
- Can hormone imbalances cause a ca 125 test to be negative?
- Hormone imbalance causing intermenstrual bleeding
- Burning nipples caused by hormone imbalance
- Can hormone imbalance cause blood in urine?